MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G24890
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 03/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma #p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Problem statement: "previously reported in (b)(4): on (b)(6) 2015, the patient was diagnosed with an occlusion/restenosis in the left distal sfa within the study lesion.Treatment included balloon angioplasty and stent placement.The physician indicated that the event was thought to definitely be related to the study product and that the pre-existing condition of peripheral vascular disease caused or contributed to the event.It is unknown if imaging is available.(b)(4): on (b)(6) 2018, the patient was diagnosed with an occlusion/restenosis in the left distal sfa within the study lesion.Treatment included balloon angioplasty and stent placement.The physician indicated that the event was thought to be possibly related to the study product and procedure.The pre-existing condition of peripheral vascular disease caused or contributed to this event.It is unknown if imaging is available." device evaluation: the two ziv6-35-125-6-80-ptx devices of lot number c936398 involved in this complaint were implanted in the patient, and were not available for evaluation.With the information provided, a document based investigation was conducted.There are two occurrence and complaint files linked to this patient.Refer to complaint file (b)(4) for details of the restenosis reported in (b)(6) 2015.The customer was contacted to request images of the complaint stents.The investigation will be updated once images are provided and evaluated.From customer testimony, it is known that the patient had the following pre-existing conditions.Coronary artery disease, cardiac arrhythmia myocardial infarction, congestive heart failure, new york heart association classification 2, hypertension, carotid disease, renal disease, diabetes, mellitus type ii, hypercholesterolemia, past smoker.The patient was enrolled in the study to treat the left distal sfa (superficial femoral artery).The right and left abi (ankle-brachial index) were 1.1 and 0.9, respectively.The right and left rutherford classifications were one and three, respectively.The morphology of the study lesion in the left distal sfa indicated mild calcification and no thrombus.No previous intervention of pta (percutaneous transluminal angioplasty) had been performed in the study lesion.The lesion length was 140 mm with a proximal and distal rvd (reference vessel diameter) of 5.0 mm.The percent diameter stenosis in the study lesion was 90%.On (b)(6) 2013, the patient underwent a pre-dilatation of the study lesion and two 6 mm x 80 mm zilver® ptx® v study stent (lot # c936398) were placed via contralateral access.No non-study stents were used to treat the study lesion and post-stent dilatation was performed.At the conclusion of the case, no thrombus or dissection was noted, and the entire length of the study stent was apposed to the vessel wall.There was no residual stenosis remaining in the study lesion.The proximal and distal rvd was 5.0 mm post-procedurally.The right and left abis were both reported as 1.2.No difficulties were reported.The patient was discharged from the hospital on the same day as the study procedure.There is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.Restenosis is a common adverse event of endovascular procedures and can be caused by injury to the vessel (e.G.During percutaneous transluminal angioplasty (pta) and/or stenting).Vessel injury provokes an inflammatory response that leads to or amplifies the restenosis process.It may be noted that the surface of the zilver ptx stent is coated with the drug paclitaxel to help prevent subsequent restenosis of the artery.From the information provided, it is known that the patient had risk factors for restenosis, including past smoker, coronary artery disease, hypertension, and hypercholesterolemia.These factors could also have caused or contributed to the restenosis of the stented artery.However, as images of the device have not yet been evaluated, and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause for this occurrence cannot be determined.As per the product instruction for use, restenosis of the stented artery is listed under potential adverse effects.Document review: prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity as per fqc.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has occurred previously with this lot number in (b)(6) 2015, with this patient.However, this failure mode has not occurred with this lot number in the last three years.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.Summary: there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.The risk will be assessed for this complaint once the images are returned and evaluated.When the risk has been assessed the investigation will be updated with the risk details.According to the initial reporter, the patient was treated with a balloon angioplasty and stent placement due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
On (b)(6) 2018, the patient was diagnosed with an occlusion/restenosis in the left distal sfa within the study lesion.Treatment included balloon angioplasty and stent placement.The physician indicated that the event was thought to be possibly related to the study product and procedure.The pre-existing condition of peripheral vascular disease caused or contributed to this event.It is unknown if imaging is available.Same patient also reported in report # 3001845648-2015-00120.
 
Additional Manufacturer Narrative
Pma #p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).It was confirmed that images would not be provided for this event.From the information provided, it is known that the patient had risk factors for restenosis, including past smoker, coronary artery disease, hypertension, and hypercholesterolemia.These factors could also have caused or contributed to the restenosis of the stented artery.However, as images of the device have not been provided, and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause for this occurrence cannot be determined.Summary: there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.The risk was determined to be moderate (category ii).According to the initial reporter, the patient was treated with a balloon angioplasty and stent placement due to this occurrence.
 
Event or Problem Description

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7637697
Report Number3001845648-2018-00287
Device Sequence Number1754362
Product Code NIU
UDI-Device Identifier10827002248905
UDI-Public(01)10827002248905(17)131207(10)C936398
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/07/2013
Device Model NumberG24890
Device Catalogue NumberZIV6-35-125-6-80-PTX
Device Lot NumberC936398
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/29/2018
Event Location Hospital
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer05/30/2018
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR